MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 6.0MM TI COLLAR; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 6.0MM TI COLLAR; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 498.010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Stenosis (2263); No Code Available (3191)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Patient weight is unknown additional product codes: nkb, mni, mnh, kwp.Unknown date in (b)(6) 2016.Complainant part is not expected to be returned for manufacturer.Review/investigation, as it was reportedly discarded.(b)(4) used to capture degenerative disc disease.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal and revision procedure of two (2) nuts, two (collars), and two (2) screws belonging to synthes uss construct from l2 vertebra on (b)(6) 2017.Two (2) initially implanted caudal rods were left in the patient and connected to new rods using rod to rod connectors.The patient had a l2-ilium posterior fusion with synthes uss in (b)(6) 2016.The patient is reported to have increasing back pain since the time of the initial fusion procedure, possibly due to degenerative disc disease and stenosis above the levels of the (b)(6) 2016 fusion procedure.After removing the nuts, collars and screws from l2 vertebra bilaterally, the surgeon inserted rod to rod connectors on the existing rods at l2 followed by placing new screws at t10, t11, t12 and l1.The surgeon then connected the existing caudal rods to the new cranial rods with the rod to rod connectors bilaterally, thus concluding the procedure.The removal and revision procedure was completed successfully and uneventfully with no additional interventions required.The patient is reported to be in stable condition.This is report 3 of 6 for (b)(6).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI COLLAR
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7088560
Report Number2939274-2017-50173
Device Sequence Number16423929
Product Code KWQ
UDI-Device Identifier10705034788586
UDI-Public(01)10705034788586(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number498.010
Device Catalogue Number498.010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR